Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Pueblo, CO

May 5, 2008Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 5, 2008, 1:19 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2008, 1:19 PM MDT (19:19 UTC)
Expired
May 5, 2008, 2:45 PM MDT
In force
86 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 051919
SVRPUB
COC009-071-052045-
/O.NEW.KPUB.SV.W.0006.080505T1919Z-080505T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 245 PM MDT...

* AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED 39 MILES WEST OF CAMPO...OR ABOUT 46 MILES SOUTHWEST OF
  SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3699 10338 3713 10343 3742 10268 3699 10248
TIME...MOT...LOC 1919Z 255DEG 13KT 3701 10326

$$
4 follow-up statements
000 
WWUS55 KPUB 051933
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT MON MAY 5 2008

COC009-071-052045-
/O.CON.KPUB.SV.W.0006.000000T0000Z-080505T2045Z/
BACA CO-LAS ANIMAS CO-
133 PM MDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS CENTERED 36 MILES WEST OF CAMPO...OR 42 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 19 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3699 10338 3713 10343 3742 10268 3699 10248
TIME...MOT...LOC 1933Z 244DEG 17KT 3704 10319

$$
000 
WWUS55 KPUB 052002
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT MON MAY 5 2008

COC009-071-052045-
/O.CON.KPUB.SV.W.0006.000000T0000Z-080505T2045Z/
BACA CO-LAS ANIMAS CO-
202 PM MDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 29 MILES WEST OF CAMPO...OR 37 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3699 10338 3713 10343 3742 10268 3699 10248
TIME...MOT...LOC 2002Z 246DEG 17KT 3705 10308

$$
000 
WWUS55 KPUB 052014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT MON MAY 5 2008

COC071-052025-
/O.CAN.KPUB.SV.W.0006.000000T0000Z-080505T2045Z/
LAS ANIMAS CO-
214 PM MDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN LAS ANIMAS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3699 10308 3727 10308 3742 10268 3699 10248
TIME...MOT...LOC 2015Z 246DEG 17KT 3707 10301

$$

COC009-052045-
/O.CON.KPUB.SV.W.0006.000000T0000Z-080505T2045Z/
BACA CO-
214 PM MDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED 25 MILES WEST OF CAMPO...OR 33 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3699 10308 3727 10308 3742 10268 3699 10248
TIME...MOT...LOC 2015Z 246DEG 17KT 3707 10301

$$
000 
WWUS55 KPUB 052039
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT MON MAY 5 2008

COC009-052048-
/O.EXP.KPUB.SV.W.0006.000000T0000Z-080505T2045Z/
BACA CO-
239 PM MDT MON MAY 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BACA COUNTY
EXPIRES AT 245 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BACA COUNTY 
UNTIL 330 PM.

LAT...LON 3699 10308 3727 10308 3742 10268 3699 10248
TIME...MOT...LOC 2038Z 246DEG 17KT 3711 10289

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:22 AM MDT, 7 hours 57 minutes earlier.

Area forecast discussion, May 5, 5:22 AM MDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
522 AM MDT MON MAY 5 2008

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...LOW LEVEL MOISTURE RETURNING TO THE SOUTHEAST PORTION OF
COLORADO EARLY THIS MORNING...WITH DEWPOINTS CLIMBING INTO THE MID
40S AT KSPD AS OF 10Z. STRONGEST MOISTURE CONVERGENCE EAST OF THE
KANSAS BORDER EARLY THIS MORNING...WITH SMALL CLUSTER OF TSRA
DEVELOPING NORTH OF KGCK AT THE NOSE OF THE LOW LEVEL JET. WILL THUS
KEEP THE EARLY MORNING FORECAST DRY OVER THE AREA...EXPECTING ANY
STORMS TO REMAIN EAST IN KANSAS.

TODAY...WEAK SURFACE LOW SPINS UP OVER THE FAR SOUTHEAST PLAINS THIS
MORNING...THEN MIGRATES WESTWARD TOWARD CLIMATOLOGICALLY AND
TOPOGRAPHICALLY FAVORED POSITION BETWEEN KLHX AND KTAD IN THE
AFTERNOON. THIS WILL ALLOW SOUTH TO SOUTHEAST SURFACE WINDS TO
DEVELOP OVER ALL OF SOUTHEAST COLORADO EAST OF OF I-25...WITH
DEWPOINTS CLIMBING INTO THE 30S ALONG I-25...WITH 40S AND 50S FROM
KLHX EASTWARD. NAM SUGGEST CAPES IN THE 500-1000 J/KG RANGE OVER THE
FAR SOUTHEAST BY LATE AFTERNOON...WITH 0-6KM SHEARS OF 30-45 KNOTS.
COULD SEE ONE OR 2 SEVERE STORMS EAST OF A KTAD TO KLHX LINE...WITH
LAST COUPLE MODEL RUNS HINTING AT AREAS ALONG THE NM AND OK BORDERS
HAVING THE BEST CHANCE OF PRECIP. WILL MENTION SEVERE IN THE
HWO...BUT LEAVE OUT OF THE GRIDS FOR NOW GIVEN RATHER LOW END
THREAT.

NOT MUCH MOISTURE OVER THE MOUNTAINS...BUT VERY STEEP LAPSE RATES
SUGGEST SOME HIGH BASED TSRA POSSIBLE OVER MOST HIGHER TERRAIN IN
THE AFTERNOON...WITH STORMS PERHAPS BECOMING SLIGHTLY MORE VIGOROUS
AS THEY MOVE INTO THE MOISTER AIR MASS OVER THE PLAINS. BIGGEST
THREAT FROM DRY LIGHTNING/GUSTY WINDS WILL BE FROM THE SANGRES
WESTWARD OVER THE SAN LUIS VALLEY...THOUGH STORM COVERAGE WILL BE
FAIRLY SPARSE. BROAD AREA OF LOW POPS CURRENTLY IN THE GRIDS LOOKS
OK.

TONIGHT...LEFT POPS IN THE 00Z-06Z PERIOD TO ACCOUNT FOR ONGOING
CONVECTION...WITH TSRA ENDING QUICKLY OVER THE MOUNTAINS AFTER
SUNSET...BUT LINGERING FOR A FEW HOURS FAR SOUTHEAST. LOOKS LIKE
STORMS CONGEAL INTO AN MCS OVER KANSAS AFTER 06Z...SO WILL END
PRECIP MENTION AT MIDNIGHT. MIN TEMPS SHOULD RUN MUCH WARMER THAN
THE PAST FEW NIGHTS WITH INCREASED MOISTURE AND CONVECTIVE DEBRIS
CLOUDS ACROSS MUCH OF THE EAST.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

METEOROLOGICAL ISSUES FOR THE LONG TERM CONTINUE TO BE AMOUNT OF
IMPACT CLOSED UPPER LOW ROTATING ACROSS SOUTHEASTERN
ARIZONA/SOUTHERN NEW MEXICO/WEST TEXAS WILL HAVE ON CWFA FROM
TUESDAY INTO WEDNESDAY EVENING AND POTENTIAL FOR STRONG TO
POSSIBLY SEVERE STORMS OVER EASTERN SECTIONS OF THE CWFA TUESDAY.

LATEST PROJECTIONS INDICATE THAT CLOSED LOW WILL BE TAKING A MORE
SOUTHERLY TRACK THAN EARLIER ANTICIPATED. AT 12Z TUESDAY CLOSED
UPPER LOW IS PROJECTED TO BE ENTERING FAR SOUTH-CENTRAL ARIZONA
AND THEN MOVES INTO SOUTHEASTERN NEW MEXICO BY 12Z WEDNESDAY
BEFORE PUSHING INTO NORTH-CENTRAL OKLAHOMA BY 00Z THURSDAY.

IT STILL APPEARS THAT THE PRIMARY ORGANIZED SEVERE WEATHER THREAT
SHOULD REMAIN JUST NORTHEAST TO EAST AND SOUTHEAST OF THE CWFA
TUESDAY...ALTHOUGH EASTERN SECTIONS OF THE CWFA WILL HAVE THE
POSSIBILITY OF EXPERIENCING A FEW STRONG TO SEVERE THUNDERSTORMS
AS MAXIMUM PROJECTED CAPES/LIS REACH THE 1000 TO 2000 J/KG/-3C
TO -8C LEVELS IN COMBINATION WITH ADEQUATE DEEPER MOISTURE AND
20 TO 40 KNOT 0 TO 6 KM SHEAR. WFO PUEBLO WILL CONTINUE TO
MONITOR. ALSO...THE WARMEST MAXIMUM TEMPERATURES OF THE LONG TERM
SHOULD BE NOTED ON TUESDAY.

HIGHEST POTENTIAL FOR MORE WIDESPREAD ACCUMULATING PRECIPITATION
OVER THE CWFA FROM TUESDAY NIGHT INTO WEDNESDAY ALTHOUGH NOT AS
FAVORABLE AS EARLIER DEPICTED DUE TO MORE SOUTHERN TRACK OF CLOSED
UPPER LOW. HAVE BACKED OFF SOMEWHAT ON AMOUNT OF ACCUMULATING SNOW
OVER ZONES 81/82...HOWEVER STILL HAVE SOME LOCALIZED 6+ INCHES
PAINTED OVER PIKES PEAK THIS TIME-FRAME. OTHER HIGHEST TERRAIN
AREAS SHOULD ALSO NOTE SOME LIGHT SNOW FROM TUESDAY NIGHT INTO
WEDNESDAY...GENERALLY IN THE 0.5 TO 4 INCH RANGE. COOLEST MAXIMUM
TEMPERATURES OF THE LONG TERM SHOULD BE NOTED ON WEDNESDAY.

REGION THEN SHOULD EXPERIENCE A RETURN TO A MORE TRANQUIL WEATHER
PATTERN IN COMBINATION WITH MILD EARLY MAY TEMPERATURES(NEAR
CLIMATOLOGICAL AVERAGES) FROM THURSDAY INTO SUNDAY THANKS TO
GENERALLY ZONAL TO SOUTHWEST FLOW ALOFT DEVELOPING OVER THE AREA.
ISOLATED MAINLY HIGHER ELEVATION POPS MAY BE NOTED AT TIMES DURING
THIS PERIOD.

ONCE AGAIN...ORGANIZED WIDESPREAD CRITICAL FIRE WEATHER CONCERNS
SHOULD REMAIN FOCUSED MAINLY OVER PORTIONS OF ARIZONA...NEW
MEXICO AND FAR WEST TEXAS FROM TUESDAY INTO NEXT SUNDAY...ALTHOUGH
NEAR CRITICAL FIRE WEATHER CONDITIONS COULD BE NOTED AT TIMES OVER
PORTIONS OF THE FAR SOUTHERN CWFA TUESDAY.

&&

.AVIATION...

06Z MODEL RUNS PULL LOW LEVEL MOISTURE BACK WEST TOWARD
KCOS AND KPUB LATE THIS AFTERNOON...SUGGESTING AT LEAST A VCTS
MENTION IN THE 12Z IS PRUDENT. GUSTY AND ERRATIC WINDS FROM TSRA
OUTFLOW THE MAIN CONCERN THIS AFTERNOON AND EARLY EVENING...AS
MOISTURE LOOKS TO BE TOO LIMITED FOR SIGNIFICANT VIS/CIG
RESTRICTIONS WITH CONVECTION. WOULDNT BE TERRIBLY SURPRISED TO SEE
CONVECTIVE OUTFLOW PUSH SOME STRATUS BACK TOWARD KPUB AND KCOS LATE
TONIGHT INTO EARLY TUESDAY MORNING...BUT CHANCES ARE TOO LOW TO
MENTION IN THE TAFS AT THIS TIME.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 5, 7:31 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
731 AM MDT MON MAY 5 2008

COZ058>089-093>099-061330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
731 AM MDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ONE OR TWO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTHEAST
PLAINS THIS AFTERNOON AND EARLY EVENING, WITH HAIL UP TO 1 INCH IN
DIAMETER, WIND GUSTS TO AROUND 60 MPH AND LIGHTNING THE PRIMARY
THREATS FROM ANY STORMS THAT DO FORM.  FARTHER WEST, ISOLATED, LESS
INTENSE THUNDERSTORMS ARE POSSIBLE, WITH GUSTY WINDS TO 50 MPH AND
LIGHTNING THE MAIN THREATS. SOME STORMS OVER THE SANGRE DE CRISTO
MOUNTAINS AND SAN LUIS VALLEY MAY BE MOSTLY DRY, PRODUCING LIGHTNING
AND WIND, BUT LITTLE OR NO RAINFALL. STAY TUNED FOR THE LATEST
FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE,
ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY
WITH LIGHTNING...HAIL GENERALLY UNDER 1/2 INCH IN DIAMETER...BRIEF
HEAVY RAINFALL AND BRIEF GUSTY WINDS TO 50 MPH AT TIMES BEING THE
PRIMARY METEOROLOGICAL THREATS. ALSO ON TUESDAY...THE EASTERN
PLAINS HAVE THE POTENTIAL TO EXPERIENCE A FEW STRONG TO SEVERE
THUNDERSTORMS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE
AGAIN ACROSS THE REGION ON SATURDAY.

ACCUMULATING SNOW IS ANTICIPATED OVER PORTIONS OF TELLER COUNTY
AND ESPECIALLY PIKES PEAK...WHERE AROUND 6 INCHES MAY BE NOTED
FROM LATER TUESDAY INTO WEDNESDAY AS A CLOSED LOW PRESSURE SYSTEM
PUSHES ACROSS NEW MEXICO AND THEN INTO OKLAHOMA. LIGHTER
ACCUMULATING SNOW IS ALSO EXPECTED TO DEVELOP FROM LATER TUESDAY
INTO WEDNESDAY OVER SECTIONS OF THE HIGHER MOUNTAINS OF SOUTH
CENTRAL COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE OVER THE EASTERN PLAINS TODAY AND TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:37 PM MDTSevere Thunderstorm WarningPUBBaca53 min
May 5, 3:40 PM MDTSevere Thunderstorm WarningPUBBaca65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.